Got back from Drs. Wants me on 6MP or Orencia?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

nazeha
Regular Member


Date Joined Aug 2007
Total Posts : 41
   Posted 9/14/2007 12:48 PM (GMT -7)   
Hello all,
I'm still new on here and don't post much. I love reading everyone's posts though. Helps alot.
So I just got back from my doctors. I've been taking Entocort and Cipro for about 7 months. I was just diagnosed in Jan. 07. These medications were helping me greatly for the first 3 months. It was awesome! But now they don't seem to be helping at all.
My doctor wants to put me on 6MP. I've read a bit about it and honestly I'm scared. I don't like the whole blood cancer risk. I don't want to be on anything heavy like that.
She also gave me the option of being on Orencia which is a study drug. It's out on the market for some sort of arthritis. It's being studied for CD. There is unknown side effects, which kind of freak me out. Also, the only reason she gave me that option is because she knows I don't have insurance and because it's a study drug all the blood work, medications and Drs. visits would be free.
Anyone heard of Orencia being treated for CD? What about 6MP....anyone having that help them or have expirience w/it in general?
Thanks much,
m.
Maya
Diagnosed with CD in Jan 07 after going to different doctors for fissures or what I thought were hemmeroids. After getting a colonoscopy they found out I had Crohns. I had no idea what the hell CD was, but once I read up on it, realized I've had mild symptoms since age 12. I'm now 19.
I have mild to moderate CD, and don't have many symptoms other than my 3 fissures, stomach pain after eating, diarreah, bloating, cramping, gastritis on occasion, and then other random health issues that are caused from CD like gingivitis for example.
I'm currently on Cipro and Entocort (3mg/3xday). The Entocort has given me lots of issues. Really puffy cheeks, the inability to lose any weight while working out constantly, lots of acne, weird hair growth, and these random stretch marks on my thighs and breasts. I told my Dr. I thought I had Cushings Syndrome, which is an effect of Entocort, but she doesn't believe me.
This site is great for support.
<3
 


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 9/14/2007 4:07 PM (GMT -7)   
Hi I know nothing about the drug Orencia so don't know what to suggest about that . I do take the bigger meds Imurun and Rem. some drugs have a 2% cancer risk .So one tries to decide between the risk and Cd complications or problems. Not having insurance must be very hard to deal with. So are these the very first trial for Orencia can you tell me something about it?Is it like Rem and Imurun that work on the immune system?As far as drugs I have been on Pred gives me the worst sideeffects so far .lol gail

bunnypucker
Regular Member


Date Joined Dec 2003
Total Posts : 494
   Posted 9/14/2007 8:05 PM (GMT -7)   
i cant help you on the Orencia side as i have never heard of that but i can tell you about my experience with 6MP. for me this was a bad drug, it landed me in the hospital becasue it had started to crap down my kidneys and liver. Apparently this can happen in some people but i dont think it is common at all. The only thing i would do is if you choose it, to be monitored closely by your docs, get your bloods taken and have them perform liver function tests. also as far as the kidneys the way i knoew there was a problem is i stopped using the bathroom for a few days (not bm).
please dont let this scare you however there are a LOT of people on this drug and it works for them. i just wanted to let you know what happened to me. had i been more dilligent with the testing and not ignored feeling  crappy i dont think it would have gone so far.
 
bunny
Crohn's Disease Diagnosed 12/24/03 (Thats Right, Merry Christmas to me!)
 
Bipolar
 
Probable MS
 
 
 
 


inflamed
Veteran Member


Date Joined Nov 2005
Total Posts : 1340
   Posted 9/14/2007 8:21 PM (GMT -7)   
6mp was my wonder drug. I had absolutely no side effects and have been in remission over 3 years. The important thing is to be tested BEFORE you start the drug to see it you can even take it. Then your doctor should monitor you with regular lab tests, monthly at first and then less often. If your doc stays on top of things you will catch any problems right away and stay on a theraputic dose. One thing to know is that it takes abotu 3 months to fully start working, so don't give up on it right away unless you have side effects.
Currently in remission!


teddybearweiser
Veteran Member


Date Joined Oct 2004
Total Posts : 3042
   Posted 9/15/2007 2:26 AM (GMT -7)   
Hi I am on Remicade and Imuran. and I have no-side effects from either drugs. My gi doctor
does blood work on me every other infusion. I am in remission for over 2 years.
Hi, I am teddybearweiser, I am a male.
I was diagnosed with crohns disease when i was admitted to the hospital
in 1992, in Jan of 1993 I was back in the hospital for surgery for my crohns. I had part of my right colon resectioned with ilecolonstomy.
 My GI doctor has me on Asacol, Dicyclomine,Imuran,Celebrex and Remicade. B-12 injection once a month.
My Internest doctor has me on Lisnopril-HTCZ and Folic Acid. Diagnosed
with Osteoarthritis July 2007
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 11:34 AM (GMT -7)
There are a total of 2,733,052 posts in 301,078 threads.
View Active Threads


Who's Online
This forum has 151231 registered members. Please welcome our newest member, safikul.
334 Guest(s), 8 Registered Member(s) are currently online.  Details
tickbite666, tennisplayer, tickcheckguy, astroman, jdm99, ks1905, NewDay, Gbryan


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer